Recalls

AuroMedics Pharma recalls injectable antibiotics

ucm606795 375x118 AuroMedics Pharma recalls injectable antibioticsAuroMedics Pharma LLC is recalling two lots of the antibiotic injection Ampicillin and Silbactam due to customer complaints that red particulate matter was seen floating in some of the vials. The company believes the particulate are made up of bits of red rubber from the manufacturing of the active ingredients.

If particulate is administered to a patient, it may result in local site reaction, phlebitis, pulmonary granuloma, occlusion of blood vessels, thromboembolic events, and systemic immune response. Patients with vascular disease may be at particular risk of embolic events, which could cause permanent impairment or damage to a body structure or function. To date, AuroMedics Pharma has not received reports of any adverse events or identifiable safety concerns related to this issue.

Ampicillin and Sulbactam are intravenously or intramuscularly administered antibiotics used to treat infections due to susceptible strains in adults and pediatric patients 1 year of age and older. The entire affected lot was shipped to wholesalers and hospitals nationwide from Oct. 19, 2017, through Oct. 26, 2017.

AuroMedics Pharma is notifying its distributors and customers by recall letters and arranging for the return and replacement of all recalled products. Consumers, distributors and retailers that have products affected by this recall should immediately stop using them, return them to the place of purchase, and contact their doctor if they have any health concerns.

Any adverse events related to this recall should be reported to the Food and Drug Administration (FDA) MedWatch Adverse Event Reporting Program at www.FDA.gov/MedWatch/Report/htm.

Source: FDA Recall Notice